Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 16, NWS Cleveland, OH

June 13, 2014

NWS Cleveland, OH issued this small craft advisory at Jun 13, 2014, 3:55 AM EDT. It took effect at Jun 13, 2014, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2014, 3:55 AM EDT (07:55 UTC)
In effect from
Jun 13, 2014, 2:00 PM EDT
Expired
Jun 14, 2014, 4:00 AM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WHUS71 KCLE 130755
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
355 AM EDT FRI JUN 13 2014

LEZ146>149-131600-
/O.NEW.KCLE.SC.Y.0016.140613T1800Z-140614T0200Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
355 AM EDT FRI JUN 13 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING. 


* WINDS AND WAVES: A COLD FRONT WILL MOVE ACROSS LAKE ERIE THIS
  MORNING WITH WEST TO NORTHWEST WINDS INCREASING TO 15 TO 20
  KNOTS BY THIS AFTERNOON. THIS WILL BUILD WAVES TO AROUND 4 FEET.
  THE WINDS AND WAVES WILL DECREASE NEAR OR SLIGHTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
823 
WHUS71 KCLE 131416
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 AM EDT FRI JUN 13 2014

LEZ146>149-132230-
/O.CON.KCLE.SC.Y.0016.140613T1800Z-140614T0200Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1016 AM EDT FRI JUN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 PM THIS EVENING ON LAKE ERIE FROM AVON POINT EAST.

* WINDS AND WAVES: A COLD FRONT WILL MOVE ACROSS LAKE ERIE THROUGH
  EARLY AFTERNOON. WEST TO NORTHWEST WINDS WILL AVERAGE 10 TO 20
  KNOTS AFTER THE FRONT MOVES THROUGH. WAVES WILL BUILD TO 3 TO 5
  FEET. WINDS AND WAVES WILL DECREASE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
435 
WHUS71 KCLE 131948
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT FRI JUN 13 2014

LEZ146>149-140200-
/O.CON.KCLE.SC.Y.0016.000000T0000Z-140614T0200Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
348 PM EDT FRI JUN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS
EVENING ON LAKE ERIE FROM AVON POINT EAST.

* WINDS AND WAVES: WEST TO NORTHWEST WINDS WILL AVERAGE 10 TO 20
  KNOTS INTO THIS EVENING. WAVES WILL AVERAGE 3 TO 5 FEET. WINDS
  AND WAVES WILL DECREASE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
820 
WHUS71 KCLE 140137
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
937 PM EDT FRI JUN 13 2014

LEZ143>145-140800-
/O.EXB.KCLE.SC.Y.0016.000000T0000Z-140614T0800Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-
937 PM EDT FRI JUN 13 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WILL
  DECREASE TO 5 TO 15 KNOTS OVERNIGHT. WAVES OF 3 TO 5 FEET WILL
  DECREASE TO 2 TO 4 FEET BY DAYBREAK AND THEN FURTHER DECREASE TO
  1 TO 3 FEET BY NOON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ146>149-140800-
/O.EXT.KCLE.SC.Y.0016.000000T0000Z-140614T0800Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
937 PM EDT FRI JUN 13 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT
SATURDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WILL
  DECREASE TO 5 TO 15 KNOTS OVERNIGHT. WAVES OF 3 TO 5 FEET WILL
  DECREASE TO 2 TO 4 FEET BY DAYBREAK AND THEN FURTHER DECREASE TO
  1 TO 3 FEET BY NOON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 13, 3:26 AM EDT, 29 minutes earlier.

Area forecast discussion, Jun 13, 3:26 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
326 AM EDT FRI JUN 13 2014

.SYNOPSIS...
A COLD FRONT OVER THE AREA WILL MOVE OFF TO THE EAST BY MIDDAY. HIGH
PRESSURE WILL MOVE EAST ACROSS THE REGION SATURDAY THEN A WARM FRONT
WILL LIFT NORTH OF LAKE ERIE SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM FRIDAY EVENING/...
NEAR TERM GUIDANCE SHOWING DIFFERENCES THRU THE MORNING SO NOT
CONFIDENT HOW THIS WILL PLAY OUT. TO MAINTAIN CONTINUITY...WILL
CONTINUE TO MOVE A BAND OF CHANCE POPS FOR SHRA/TSRA EAST ACROSS THE
CWA WITH THE COLD FRONT THIS MORNING WITH MOST OF THE RAIN DONE BY
18Z.

THE UPPER TROUGH DIGS SE INTO THE CWA THE SECOND HALF OF THE DAY.
THE COOLING ALOFT MAY ACT TO TRIGGER A FEW EXTRA SHRA OVER THE EAST
IN THE AFTERNOON WHERE A LITTLE MORE LOWER LEVEL MOISTURE WILL STILL
BE LINGERING.

TEMPS TODAY WILL BE COOLER WITH HIGHS MOSTLY 70 TO 75 BUT MORE
NOTICEABLE WILL THE LOWER DEWPOINTS BY AFTERNOON INTO EARLY EVENING.

&&

.SHORT TERM /6 PM FRIDAY EVENING THROUGH MONDAY NIGHT/...
THE COOLER AND DRIER AIR CONTINUES TO SWEEP IN THIS EVENING. HIGH
PRESSURE MOVING IN BY DAYBREAK SAT WILL CALM THE WINDS SO CLEARING
SKIES AND LIGHT WINDS WITH A COOL AIRMASS SHOULD LEAD TO A
SEASONALLY COOL NIGHT WITH LOWS BY DAYBREAK MOSTLY IN A 46 TO 52
DEGREE RANGE WITH THE WARMER TEMPS GENERALLY ALONG THE LAKE ERIE
SHORELINE.

SAT WILL BE MOSTLY SUNNY BUT TEMPS WILL BE A LITTLE COOLER THAN
NORMAL ALTHOUGH THE FAR WEST WILL BEGIN TO MODERATE AS WINDS THERE
VEER TO THE EAST.

CONDITIONS SHOULD REMAIN DRY UNTIL LATE SUN NIGHT WHEN ENOUGH LOWER
LEVEL MOISTURE RETURNS FOR POSSIBLE CONVECTIVE PRECIP TO MOVE INTO
THE NW LATE AT NIGHT. THE BETTER CHANCE APPEARS TO BE MON AND MON
NIGHT WHEN A BAND OF DEEP MOISTURE IS EXPECTED TO WORK EAST OVER THE
ENTIRE CWA. THE PROBLEM DURING THIS PERIOD APPEARS TO BE A LACK OF
FOCUSING MECHANISM TO TRIGGER THE CONVECTION SO WILL KEEP POPS IN
CHC CATEGORY...THUS CLOSE TO ONGOING FORECAST.

THE WARM FRONT LIFTING NORTH OF THE AREA SUN WILL LEAD TO NOTICEABLY
WARMER TEMPS WITH HIGHS SUN IN THE LOW TO MID 80S FOR MOST PLACES
AND MAYBE A FEW DEGREES WARMER ON MON.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A WEAK FRONTAL BOUNDARY WILL BE WOBBLING ACROSS THE REGION THROUGH
THE LONG TERM FORECAST. THIS BOUNDARY AND A COUPLE PIECES OF JET
ENERGY MOVING ACROSS EASTERN CANADA INTO THE NEW ENGLAND STATES WILL
INTERACT WITH A HUMID AIRMASS TO BRING SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS THROUGH THURSDAY. IT WILL FEEL LIKE SUMMER
WITH THE HUMIDITY AND HIGHS INTO AT LEAST THE MIDDLE 80S. IF THE
CONVECTIVE DEBRIS CLOUDINESS IS LESS THAN ANTICIPATED ON TUESDAY OR
WEDNESDAY A FEW LOCATIONS COULD APPROACH 90.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
COLD FRONT OVER NW OHIO WILL CONTINUE TO MOVE EASTWARD THROUGH THE
OVERNIGHT REACHING THE OH/PA BORDER LATE IN THE MORNING. THERE
WILL BE SOME SCATTERED SHOWERS NEAR AND AHEAD OF THIS FRONTAL
BOUNDARY BUT THE INSTABILITY IS FAIRLY LOW SO CONFIDENCE IN
THUNDER IS LOW. DID MENTION SOME THUNDER ACROSS THE WEST THROUGH
08Z AND FOR THE EAST AFTER SUNRISE. MOST LOCATIONS WILL SEE A
3500-5000 FOOT CEILING DEVELOP OVERNIGHT. HOWEVER CEILINGS WILL
DIP TO MVFR LEVELS NEAR THE SHOWERS FOR A FEW HOURS AND OVER
LOCATIONS THAT HAD RAINFALL LAST EVENING. AS THE FRONT PASSES
WESTERLY WINDS WILL INCREASE AND MAY BEGIN TO GUST TO 20 TO 25
KNOTS BY LATE MORNING THEN CONTINUING INTO THE AFTERNOON. AS THE
DEPTH OF THE COOLER AIR INCREASES THROUGH THE AFTERNOON CEILINGS
WILL LIFT AND BEGIN TO DECREASE IN COVERAGE. ALL LOCATIONS SHOULD
HAVE CLEAR SKIES BY EVENING AS HIGH PRESSURE BUILDS OVER NORTHERN
OHIO. WINDS WILL ALSO DECREASE.

.OUTLOOK...NON VFR POSSIBLE MONDAY THROUGH TUESDAY IN SHOWERS AND
THUNDERSTORMS AS WELL AS MORNING FOG/MIST.

&&

.MARINE...
COLD FRONT WILL CROSS LAKE ERIE TODAY. WINDS IN ITS WAKE WILL
INCREASE...ESPECIALLY THIS AFTERNOON AS AN UPPER LEVEL TROUGH PASSES
AND INCREASES THE COLD ADVECTION. WEST TO NORTHWEST WINDS OF 15 TO
20 KNOTS WILL BE COMMON. THIS COMBINED WITH THE LONGER FETCH WILL
BUILD WAVES TO AROUND 4 FEET...WHICH IS HIGH ENOUGH FOR A SMALL
CRAFT ADVISORY FOR THE AFTERNOON AND EARLY EVENING. THE SMALL CRAFT
WILL ONLY BE HOISTED FROM CLEVELAND TO RIPLEY. THE LARGER WAVES WILL
INCREASE THE RIP CURRENT RISK. AT THIS POINT IT APPEARS THAT IT IS
ONLY A MODERATE RISK. WINDS AND WAVES WILL DECREASE TONIGHT AS HIGH
PRESSURE BUILDS OVER THE LAKE FOR SATURDAY. THE HIGH WILL SHIFT EAST
OF THE REGION ON SUNDAY ALLOWING A SOUTHERLY WIND TO RETURN. THE
NEXT COLD FRONT LOOKS AS IF IT WILL SAG INTO THE REGION ON MONDAY
AND WILL LINGER OVER OHIO AND WESTERN PA INTO THE MIDDLE OF NEXT
WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM EDT
     THIS EVENING FOR LEZ146>149.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Jun 12, 4:03 AM EDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
403 AM EDT THU JUN 12 2014

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-130815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
403 AM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:50 AM EDTRip Current StatementCLEAshtabula, Cuyahoga, Lake18 hr

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.